It is currently Mon Aug 21, 2017 4:42 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 44 posts ]  Go to page Previous  1, 2, 3
Author Message
 Post subject:
PostPosted: Sun Feb 20, 2011 2:15 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Damn, I could have looked like a "star" here. I was actually going to bring up the epi mixture that is often used and talk about that but thought it went too deep. I guess I should have. Honestly the amount of epi that is used is so small that many don't think it's much of an issue. After all, epinephrine is a natural substance found in the body - called adrenaline. Epi does several things but it's purpose in a lidocain "cocktail" is to constrict blood vessels so there is less blood. The thing is, epi also is both an alpha and beta stimulant - beta being the drive for your hear rate. That's why when you get a "shot of adrenaline" or have a scare or whatever, your body releases the substance and your heart rate increases and you feel like your heart is pounding. So, now I am actually going deeper than I wanted to. You may already know these things Jim, but for the benefit of others... Anyhow, that all makes much more sense than lidocaine causing heart problems. Urgggg, 90 minutes in the chair is not anyone's idea of a good time. Were we not addicts, this actually is a very good and warranted use of valuim/atavan/xanax - at least in my opinion.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 20, 2011 2:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Well, I did opt for something.. nitrous oxide and it works well for me.

I guess he had a 'problem' with it, I heard them talk about some hose missing and opening a window, then he said "We need to shut it off". Too bad, it works pretty well for me.

He mentioned the epi and the medication interaction and I said "doctor told me very little epi enters the bloodstream. If you want next time you can call him"

At least my front tooth doesn't have a huge hole in it anymore, and yay the nerve didn't die!

_________________
Image
mmmm donuts!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 20, 2011 6:16 pm 
Wow Jamez....that sucks!! I had one of those "90 minutes in the chair" experiences myself many years ago! Here's the thing....it was long before I became addicted to opiates, so that was not an issue with the dentist and I wasn't on any other meds at the time either. I was aware because of a prior procedure that I was quite sensitive to the epinephrine that is often mixed with lidocaine or novacaine. I had a pretty profound reaction to it, in fact, which came as a big surprise to me at the time because I had never had any sort of 'strange' reaction to any medication prior to that. I told the oral surgeon about the problem I had before and he told me that he'd use "less" epi, but didn't want to completely leave it out because of the bleeding risk and the fact that the epi does prolong the effect of the local anesthetic. I agreed and he went ahead and started with the "less" than usual amount of epi and the local injection into my mouth. Well, I reacted poorly to it anyway. He seems a little shaken by it, saying that indeed I must be one of those few people out there who really do react to epi in a profound way. They were scrambling for a few minutes, checking my blood pressure, oxygen levels, pulse rate, etc. He thought maybe it was anxiety-related at first, but I told him "no, I've never had a panic attack or anything like that in my life." It was a very real experience. Anyway.....the effect passed within a half hour or so and he was able to go on with the procedure. He did have to stop at one point as the anesthetic was wearing off and simply did another injection (without epi) and everything was fine.
Point being, I wonder if you were treated poorly because of the addiction history or your medication list, which of course, would be appalling, but unfortunately not too surprising. Other point being, there is no reason that I know of that you weren't simply given another shot of novacaine. I think I agree with donh......you need a new dentist!! I know most dentists, medical professionals in general, don't prefer to deal with those of us who are "more complicated than average" but I know there are some out there who will. That oral surgeon that took care of me that day was beyond kind and caring and took good care of me even though the procedure wasn't as straightforward as he expected.
Well, I'm glad you don't have the hole in your front tooth anymore at least!
I really am sorry for what you're going through. I hope you'll feel like you can share more and reach out more here. I've always felt that, moderator or not, we're all supposed to be here for each other. And if you're having problems with your recovery, why not try letting us help you out? You know as well as anyone that I've had a few instances here in which I felt like just leaving and never coming back. But I don't think that's what I'm supposed to do. People here help me and if I can help someone else...all the better.
So are you still on Suboxone or have you had to come off of it for a while to manage your pain with agonists? I can imagine that would be hard, really hard to manage. I hope you're feeling better and I hope things get better for you. Sometimes I'm sure it's all you can do just to keep your head above water, much less sit at the computer and communicate with us! Let us know if you care to elaborate further on your particular problems and we can help in any way.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Mon Feb 21, 2011 10:58 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
I've had 7 root canals. I know all about sitting in the dentist chair for 90 minutes at a whack. Hope you're OK, Jamez.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 44 posts ]  Go to page Previous  1, 2, 3

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group